Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 2, 2013, 6:53 PM EDT for Saratoga County, New York. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2013, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 3, 2013, 12:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Saratoga County, NY
The radar
The Albany radar (KENX), 56 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:21 PM EDT | FLASH FLOOD | Ballston Spa, NY | SARATOGA AVENUE AT UNION STREET CLOSED DUE TO FLASH FLOODING. |
| Jul 2, 7:31 PM EDT | FLASH FLOOD | Saratoga Springs, NY | MANHOLE COVERS SPILLING OVER WITH 6 INCHES OF WATER DUE TO FLASH FLOODING. |
| Jul 2, 7:45 PM EDT | FLASH FLOOD | Rock City Falls, NY | PARKHURST ROAD WASHED OUT DUE TO FLASH FLOODING. |
| Jul 2, 7:45 PM EDT | FLASH FLOOD | Saratoga Springs, NY | CAROLINE STREET CLOSED DUE TO FLASH FLOODING. |
| Jul 2, 8:05 PM EDT | FLASH FLOOD | Quaker Springs, NY | FITCH ROAD WASHED OUT DUE TO FLASH FLOODING. |
| Jul 2, 8:09 PM EDT | FLASH FLOOD | Saratoga Springs, NY | VICHY ROAD CLOSED DUE TO FLASH FLOODING. |
| Jul 2, 8:43 PM EDT | FLASH FLOOD | Saratoga Lake, NY | HOUSES UNDER WATER DUE TO FLASH FLOODING AT THE INTERSECTION OF FITCH ROAD AND NY 9P. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WGUS51 KALY 022253
FFWALY
NYC091-030445-
/O.NEW.KALY.FF.W.0030.130702T2253Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
* UNTIL 1245 AM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING LINE OF THUNDERSTORMS MOVING ACROSS THE WARNED AREA.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING UP TO TWO INCHES
OF RAIN IN LESS THAN ONE HOUR. WITH THE GROUND SATURATED FROM
RECENT RAINFALL...INCLUDING SHOWERS AND THUNDERSTORMS FROM THIS
AFTERNOON...FLASH FLOODING WILL OCCUR ACROSS CENTRAL SARATOGA
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON AND
ROCK CITY FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4314 7401 4323 7395 4322 7363 4305 7360
4287 7371 4288 7384 4297 7403
$$
FRUGIS2 follow-up statements
525
WGUS71 KALY 022346
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
746 PM EDT TUE JUL 2 2013
NYC091-030445-
/O.CON.KALY.FF.W.0030.000000T0000Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SARATOGA NY-
746 PM EDT TUE JUL 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL SARATOGA COUNTY...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. THE HEAVIEST
RAIN HAS MOVED EASTWARD INTO WASHINGTON COUNTY. HOWEVER...RUNOFF
FROM HEAVY RAINFALL HAS LED TO FLASH FLOODING ACROSS CENTRAL
SARATOGA COUNTY.
THERE HAVE BEEN SEVERAL REPORTS OF WATER COVERING ROADWAYS IN
BALLSTON SPA...SARATOGA SPRINGS...AND WILTON. SOME ROADS HAVE BEEN
CLOSED DUE TO FLOODING. RAINFALL RATES OF OVER AN INCH AND A HALF
IN 30 MINUTES HAS BEEN REPORTED WITH THESE SHOWERS AND
THUNDERSTORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARATOGA
SPRINGS AND ROCK CITY FALLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4314 7401 4323 7395 4322 7363 4305 7360
4287 7371 4288 7384 4297 7403
$$
FRUGIS603
WGUS71 KALY 030138
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EDT TUE JUL 2 2013
NYC091-030148-
/O.CAN.KALY.FF.W.0030.000000T0000Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SARATOGA NY-
938 PM EDT TUE JUL 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SARATOGA
COUNTY...
THE SHOWERS AND THUNDERSTORMS THAT PRODUCED THE FLASH FLOODING HAVE
EXITED THE AREA.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4314 7401 4323 7395 4322 7363 4305 7360
4287 7371 4288 7384 4297 7403
$$
VTK/IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:55 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 2, 3:55 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT TUE JUL 2 2013
.SYNOPSIS...
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TONIGHT...RESULTING IN SHOWERS...SOME WITH HEAVY DOWNPOURS. BY
WEDNESDAY THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO
THE SAINT LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER
TO THE WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE
AREA WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR
WEATHER VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FLASH FLOOD WATCH CONTINUES THROUGH 8 PM THIS EVENING...
AS OF 345PM A WMFNT REMAINS DRAPED ACROSS N TIER OF FCA...REST OF
FCA HAS SCT-BKN STRATO CU. SCT SHRA AND ISOLD TSRA HAVE FIRED IN
MOST OF AREA IN WARM SECTOR...AND ARE MORE ORGANIZED NR WMFNT
ACROSS N AND WESTERN PERIPHERY. TODAY'S CONVECTION IS JUST
SLIGHTLY WEST OF YSTDAY AS SFC FRONT IS ALSO WEST. MAIN ISSUE
REMAINS HVY RAIN WITH PWAT AT AROUND 2 INCHES. CAPES ARE AROUND
1000 J/KG...SO TSTM THREAT IS MINIMAL.
FFA WILL REMAIN THROUGH AT LEAST 8PM. DEPENDING ON EVOLUTION OF
CONVECTION AND FLOOD THREAT...IT MAY BE ALLOWED TO EXPIRE OR
REISSUED FOR SOME OR ALL OF THE AREA.
ON BIG PICTURE EASTERN SEABOARD BETWEEN BERMUDA HIGH OFFSHORE AND
FULL LATITUDE TROUGH IN MISSISSIPPI VLY. TROPICAL MOISTURE PLUME
EXTENDS FM CARIBBEAN SEA UP THE SEABOARD TO FCA. TONIGHT THE FRONT
WILL MOVE TO THE CANADIAN BORDER...-SHRA ACTIVITY IS BCMG DIURNAL
AND MOST TAPERS OFF DURING THE LATE EVENING. OTHERWISE BERMUDA
HIGH AT ALL LEVELS CONTINUES TO RETROGRADE TWRD THE EASTERN
SEABOARD OF THE UNITED STATES...AND THE TROF RETROGRADES WESTWARD
AS WELL. IN ADDITIONS THE TROPICAL MOISTURE PLUME WILL BE SHIFTING
AROUND...AS THE LARGE SCALE FLOW CHANGES...IT WILL DECREASE IN NW
FCA TNGT. OTHERWISE IT WILL BE A MUGGY AND VERY WARM NIGHT WITH
LOWS IN 60S TO AROUND 70.
NIGHT TIME STRATUS DECK AND AREAS OF FOG WILL REFORM AGAIN
TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
DURING THIS PERIOD THE WX REGIME OVER EASTERN NA AND BY EXTENSION
THE FCA...RETROGRADES WESTWARD. THE WMFNT MOVES FM OTTAWA VALLEY
AND E GRTLKS TO MI AND IN. AT 500HPA AND THE SFC THE BERMUDA HIGH
BACKS ONTO THE SEABOARD REACHING THE CAROLINA AND MID ATLC COAST.
HWVR THE ONE FEATURE THAT CONTINUES TO INFLUENCE THE REGION IS THE
TROPICAL MOISTURE PLUME. IT REMAINS OVER THE AREA DURING THIS
PERIOD...BUT ERODES WITH DRYING FM THE WEST WED AND WED NT. AND
THEN SHIFTS WESTWARD THU INTO FRI WITH THE REST OF THE PATTERN AS
ITS SOURCE BCMS THE GULF OF MEXICO.
WITH RICH MARITIME TROPICAL AIR MASS OVER FCA...AND BERMUDA HIGH PUMPING
HEAT INTO RGN...OUT WEATHER WILL SHIFT FROM MUGGY AND WARM WITH
FREQUENT -SHRA/SCT TSTMS TO VARIABLE SUN AND CLOUDS...MUGGY AND HOT
AS TEMPS TREND WELL INTO THE 80S TO LOW 90S. NIGHT TIME LOWS
WILL BE MID 60S TO LOW 70S.
CONVECTION WILL BECOME LARGELY DIURNALLY DRIVEN WITH MAINLY AFTN
TSTMS. CAPES WED WILL REACH 500-1500 J/KG...1000-2000 J/KG THU AND
1000-1500 FRI. HWVR 500HPA TEMPS WILL BE ARND -8C WED...-7C THU
AND -6C ALMOST CAPPED BY FRI.
THESE STORMS WILL BE FEWER IN COVERAGE...THEY WILL BE
STRONGER...BUT REMAIN MOSTLY PULES AND SUB SEVERE AS HGHTS ARE
RISING AND THE BULK OF THE JET DYNAMICS ARE WELL WEST OF FCA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY CONTINUED HOT AND
HUMID CONDITIONS WITH AFTERNOON/EARLY EVENING WIDELY SCATTERED
SHOWERS/THUNDERSTORMS AS THE BERMUDA HIGH CONTINUES TO INFLUENCE THE
WEATHER PATTERN ACROSS THE REGION.
AT THE START OF THE LONG TERM PERIOD...THE BERMUDA HIGH WILL BE
SLOWLY RETROGRADING WESTWARD ACROSS THE SOUTHEAST CONUS WITH A
CONTINUED SOUTH/SOUTHWEST RETURN FLOW OF MOIST TROPICAL AIR
ORIGINATING FROM THE GULF OF MEXICO. ACROSS THE NORTHEAST CONUS THE
FLOW WILL BECOME SLIGHTLY MORE ZONAL...WITH WEAK MIDLEVEL IMPULSES
AND SURFACE TROUGH REFLECTIONS MOVING THROUGH IT. WITH THE BERMUDA
HIGH SHIFTING WESTWARD...500 HPA TEMPS WILL BEGIN TO WARM TO THE -5
TO -10C RANGE...WHICH WILL HELP SUPPRESS COVERAGE OF DIURNALLY
DRIVEN SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA.
HAVE EMPHASIZED THE WIDELY SCATTERED...AFTERNOON/EARLY EVENING
NATURE OF THE CONVECTION WITH SLIGHT CHANCE/LOW CHANCE POPS IN THE
GRIDS. ALTHOUGH MOIST LOW-LEVELS WILL AID IN PROVIDING 1000-2000
J/KG OF INSTABILITY...THE WARMING TEMPERATURES ALOFT WILL HELP TO
MITIGATE THE SEVERE THREAT BY WEAKENING LAPSE RATES. HOWEVER ANY
CONVECTION THAT DOES FIRE UP WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AS PWAT VALUES CONTINUE TO RUN NEARLY 2 STANDARD DEVIATIONS
ABOVE NORMAL.
REGARDLESS OF CONVECTIVE DEVELOPMENT/COVERAGE...THE FORECAST AREA
WILL CONTINUE TO EXPERIENCE HOT AND HUMID CONDITIONS. HIGH
TEMPERATURES DURING THE LONG TERM PERIOD WILL RANGE GENERALLY FROM
THE LOW 80S TO NEAR 90. LOW TEMPERATURES WILL REMAIN MUGGY GENERALLY
IN THE LOW TO UPPER 60S. LONG RANGE GUIDANCE DOES HINT AT A
POTENTIAL COLD FRONT TRACKING THROUGH THE REGION LATE NEXT
WEEK...WHICH MAY BRING AN END TO THE HOT AND HUMID AIRMASS ACROSS
THE REGION.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TODAY....RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY WEDNESDAY
THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO THE SAINT
LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER TO THE
WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE AREA
WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR WEATHER
VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.
GENERALLY VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS AREA WITH
CIGS GENERALLY BKN025-045 OUTSIDE OF SCT-BKN SHRA AND TSTMS.
LOCALIZED MVFR/IN SHRA AND TSTMS INTO THE EVENING.
CONDS DETERIORATING RAPIDLY TO IFR/LIFR DURING THE EVENING IN AREAS
OF FOG AND LOW STRATUS.
THE WINDS WILL INCREASE FROM THE SOUTH AT 0 KTS...BEFORE BECOMING
LIGHT SOUTH TNGT.
OUTLOOK...
WED-SAT...VFR/MVFR. SLIGHT CHC/CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT
AND OR EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS WITH HIGH LEVELS OF HUMIDITY.
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TODAY....RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY WEDNESDAY
THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO THE SAINT
LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER TO THE
WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE AREA
WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR WEATHER
VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.
&&
.HYDROLOGY...
PLEASE REFER TO THE FLOOD WARNING FOR THE LATEST INFORMATION ON
THE FLOODING IN AND AROUND THE MOHAWK RIVER.
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TONIGHT...RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY
WEDNESDAY THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO
THE SAINT LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER
TO THE WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE
AREA WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR
WEATHER VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.
THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAIN STEM RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
THE ALBANY INTERNATIONAL AIRPORT HAS RECORDED 8.68 INCHES
OF PRECIPITATION FOR THE MONTH OF JUNE. THIS IS NOW THE THIRD
WETTEST JUNE ON RECORD. THE PRECIPITATION RECORD PERIOD GOES BACK
TO 1826. THE WETTEST JUNE ON RECORD WAS BACK IN 2006 WHEN 8.74
INCHES OCCURRED...AND THE 2ND WETTEST WAS 8.70 INCHES THAT FELL BACK
IN 1862.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...SNYDER
NEAR TERM...FRUGIS/SNYDER
SHORT TERM...11
LONG TERM...IRL/SNYDER
AVIATION...SNYDER
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
CLIMATE...Hazardous weather outlook, Jul 2, 3:57 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 357 PM EDT TUE JUL 2 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-032000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 357 PM EDT TUE JUL 2 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 3:44 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 344 PM EDT TUE JUL 2 2013 NYZ032-033-038-082-022015- HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- SOUTHERN HERKIMER NY- 344 PM EDT TUE JUL 2 2013 ...STRONG SHOWERS AND THUNDERSTORMS IN HAMILTON COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE SHOWERS AND THUNDERSTORMS WERE LOCATED 11 MILES SOUTHWEST OF LAKE PLEASANT...OR ABOUT 18 MILES SOUTHWEST OF SPECULATOR...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LAKE PLEASANT BY 400 PM EDT 8 MILES SOUTH OF MOFFITT BEACH CAMPGROUND BY 405 PM EDT WELLS AND SACANDAGA CAMPGROUND BY 415 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE SHOWERS AND THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4365 7423 4315 7414 4315 7493 4347 7482 TIME...MOT...LOC 1943Z 258DEG 20KT 4336 7452 IRL
Special weather statement, Jul 2, 4:02 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT TUE JUL 2 2013
NYZ041-049-050-084-022030-
SOUTHERN WASHINGTON NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
402 PM EDT TUE JUL 2 2013
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...OR ABOUT OVER
SARATOGA SPRINGS...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF GREENWICH BY 425 PM EDT
IN ADDITION TO BRIEF GUSTY WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4294 7356 4294 7363 4292 7368 4289 7368
4287 7367 4283 7367 4291 7405 4325 7381
4322 7377 4325 7374 4319 7338
TIME...MOT...LOC 2002Z 221DEG 22KT 4304 7372
IRLSpecial weather statement, Jul 2, 4:28 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 428 PM EDT TUE JUL 2 2013 NYZ041-042-083-084-022100- SOUTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY- NORTHERN SARATOGA NY- 428 PM EDT TUE JUL 2 2013 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...OR ABOUT OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF CORINTH BY 440 PM EDT 9 MILES SOUTHEAST OF LAKE LUZERNE-HADLEY BY 450 PM EDT WEST GLENS FALLS AND FORT EDWARD BY 455 PM EDT GLENS FALLS AND HUDSON FALLS BY 500 PM EDT IN ADDITION TO HAIL AND BRIEF GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4343 7396 4334 7344 4304 7366 4310 7398 TIME...MOT...LOC 2028Z 210DEG 22KT 4314 7378 IRL
Special weather statement, Jul 2, 5:31 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT TUE JUL 2 2013
NYZ041>043-083-084-022230-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
531 PM EDT TUE JUL 2 2013
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT 6 MILES WEST OF LAKE
GEORGE VILLAGE...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHEAST OF BOLTON LANDING BY 545 PM EDT
COMSTOCK BY 555 PM EDT
8 MILES SOUTHEAST OF HULETTS LANDING BY 600 PM EDT
WHITEHALL BY 605 PM EDT
IN ADDITION TO HAIL AND BRIEF GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4377 7334 4372 7336 4369 7340 4359 7342
4358 7339 4363 7337 4363 7332 4353 7323
4332 7325 4314 7395 4353 7412 4379 7361
4381 7338
TIME...MOT...LOC 2131Z 243DEG 33KT 4342 7378
IRLSpecial weather statement, Jul 2, 5:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EDT TUE JUL 2 2013
NYZ032-038-022230-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
537 PM EDT TUE JUL 2 2013
...STRONG SHOWERS AND THUNDERSTORMS IN
CENTRAL AND SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE SHOWERS AND
THUNDERSTORMS WERE LOCATED 11 MILES NORTHWEST OF WEST WINFIELD...OR
ABOUT 6 MILES SOUTHWEST OF UTICA...AND MOVING NORTHEAST AT 20 MPH.
RAINFALL AMOUNTS OF A HALF INCH TO ONE INCH PER HOUR ARE POSSIBLE
WITH LOCALLY HEAVY AMOUNTS.
THE SHOWERS AND THUNDERSTORMS WILL BE NEAR...
FRANKFORT AND 8 MILES NORTHWEST OF ILION BY 605 PM EDT
9 MILES NORTHWEST OF MOHAWK BY 610 PM EDT
8 MILES NORTHWEST OF HERKIMER BY 615 PM EDT
NEWPORT...MIDDLEVILLE...POLAND AND COLD BROOK BY 625 PM EDT
IN ADDITION TO HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4322 7508 4326 7516 4330 7515 4341 7483
4334 7487 4329 7473 4318 7470 4308 7477
4296 7475 4287 7476 4289 7487 4284 7488
4282 7492 4290 7510 4285 7514 4285 7521
4306 7522
TIME...MOT...LOC 2136Z 238DEG 18KT 4303 7529
IRLSpecial weather statement, Jul 2, 6:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT TUE JUL 2 2013
NYZ041-050-022245-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
616 PM EDT TUE JUL 2 2013
...A STRONG THUNDERSTORMS IN
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THESE STORMS WERE LOCATED NEAR ROCK CITY FALLS...OR ABOUT 7
MILES WEST OF SARATOGA SPRINGS...AND MOVING EAST AT 10 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
MILTON AND BALLSTON SPA BY 630 PM EDT
SARATOGA SPRINGS AND 9 MILES NORTH OF ROUND LAKE BY 645 PM EDT
IN ADDITION TO BRIEF GUSTY WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4316 7398 4323 7359 4305 7358 4299 7360
4297 7363 4294 7363 4294 7365 4291 7368
4287 7368 4292 7398 4295 7405 4296 7409
4299 7410
TIME...MOT...LOC 2215Z 273DEG 11KT 4307 7391
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:16 PM EDT | Flash Flood Warning | ALY | Herkimer | 4 hr |
| Jul 1, 8:24 PM EDT | River Flood Warning | ALY | Herkimer | 7 hr |
| Jul 1, 8:37 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 13 hr |
| Jul 1, 9:58 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Warren, Washington | 3 hr |
| Jul 2, 1:49 AM EDT | Areal Flood Warning | ALY | Herkimer, Montgomery | 8 hr |
| Jul 2, 4:22 AM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 2, 4:26 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Jul 2, 7:44 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 70 hr |
| Jul 2, 8:35 AM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 25 min |
| Jul 2, 2:27 PM EDT | Special Weather Statement | ALY | Herkimer | 48 min |
| Jul 2, 2:59 PM EDT | Areal Flood Advisory | ALY | Herkimer | 4 hr |
| Jul 2, 3:44 PM EDT | Special Weather Statement | ALY | Hamilton | 31 min |
| Jul 2, 4:02 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Jul 2, 4:28 PM EDT | Special Weather Statement | ALY | Saratoga | 32 min |
| Jul 2, 5:31 PM EDT | Special Weather Statement | ALY | Warren, Washington | 59 min |
| Jul 2, 5:36 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 4 hr |
| Jul 2, 5:37 PM EDT | Special Weather Statement | ALY | Oneida | 53 min |
| Jul 2, 6:16 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 2, 6:22 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 4 hr |
| Jul 2, 6:58 PM EDT | River Flood Warning | ALY | Herkimer | 34 hr |
| Jul 2, 7:29 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.